PAUL STARK, PH.D.
To the editor: I read with great interest the review article on chemotherapy-induced emesis (1). Of particular concern, however, was the mention on p. 355 that: "Nabilone has been at least temporarily suspended from use because of neurotoxicity produced in dogs after prolonged use of high doses."
Although that statement was accurate, it no longer applies. The observed neurotoxicity was species-specific for dogs because of a unique metabolic process. This was verified through 1-year toxicologic studies in monkeys at the identical doses used in the dog studies. Once the toxicologic studies had reaffirmed the safety of nabilone (Cesamet; Eli Lilly
Learn more about subscription options.
Register Now for a free account.
STARK P. Nabilone and Cancer Chemotherapy. Ann Intern Med. 1982;96:122. doi: 10.7326/0003-4819-96-1-122_2
Download citation file:
Published: Ann Intern Med. 1982;96(1):122.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only